Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy
Oct 12, 2000

Hi and thank you for taking the time to answer my question. Have been poz for 9 years. Cd4's are 300, viral load <50 for 5 years now. Current drugs are Crixivan, Famivir, and Combivir. Have been in a wheeelchair for 4 months due to Stenosis of the vertabra #'s 8 and 9 due to a MAC infection that happened in 2/99. Going to see a Neuro-Surgeon in 1 week. Been on Crixivan for 5 years and would like to get off of it due to neuropathy. Do you see a problem with switching meds at this point? I would like to take something less toxic. Thanks for your help.

Response from Dr. Boyle

None of your current antiretrovirals, including Crixivan, is particularly associated with peripheral neuropathy. I suspect your neuropathy is related to other factors and I suggest that you discuss this with the neurosurgeon, neurologist and primary care doctor involved with your care. Given your immunologic and virologic success, I would be reluctant to change therapy at this point. BB

Brian Boyle, M.D., J.D.



Previous
angioplasty
Next
peripheral lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement